Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 250, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2007, 9:43 AM CDT for Bexar County, Medina County, Texas. It took effect at Jun 28, 2007, 9:48 AM CDT. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 9:43 AM CDT (14:43 UTC)
- In effect from
- Jun 28, 2007, 9:48 AM CDT
- Expired
- Jun 28, 2007, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:20 AM CDT | FLASH FLOOD | San Antonio, TX | HIGH WATER RESCUE O CONNER ROAD AT OLD OCONNER. |
| Jun 28, 11:30 AM CDT | FLASH FLOOD | San Antonio, TX | WIDESPREAD STREET FLOODING WEST AVE. AND NAKOMA. |
| Jun 28, 11:30 AM CDT | HEAVY RAIN 0 | 13 N San Antonio, TX | STONE OAK SUBDIVISION HAS MEASURED UP TO 3.50 INCHES OF RAINFALL SINCE MIDNIGHT. |
| Jun 28, 11:30 AM CDT | HEAVY RAIN 0 | 6 Nw San Antonio, TX | RECORDED 2.16 SINCE 8 AM. |
| Jun 28, 11:30 AM CDT | HEAVY RAIN 2.16 | 6 Nw San Antonio, TX | RECORDED 2.16 SINCE 8 AM. |
| Jun 28, 11:30 AM CDT | HEAVY RAIN 3.5 | 13 N San Antonio, TX | STONE OAK SUBDIVISION HAS MEASURED UP TO 3.50 INCHES OF RAINFALL SINCE MIDNIGHT. |
| Jun 28, 11:30 AM CDT | HEAVY RAIN 5 | 5 Ne Rio Medina, TX | RAINFALL ESTIMATES OF UP TO 5 INCHES HAVE FALLEN OVER THE NORTHEAST PORTION OF MEDINA COUNTY AND THE FOLLOWING ROADS HAVE BEEN CLOSED ACCORDING TO COUNTY OFFICIALS. FM 1283 CLOSED TO THE MEDINA AND BANDERA COUNTY LINE. FM 1796 IS CLOSED DUE TO HIGH WATER. FM 4 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281448
FFWEWX
TXC029-091-325-281745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF CANYON LAKE DAM...
MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...HONDO...CASTROVILLE...
* UNTIL 1245 PM CDT
* AT 939 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE INDICATED FROM
CANYON LAKE AND NEW BRAUNFELS TO ACROSS THE NORTHERN
SAN ANTONIO...FAIR OAKS RANCH AND LEON SPRINGS AREAS TO HONDO.
RAINFALL AMOUNTS IN EXCESS OF 5 INCHES CAN BE EXPECTED. THESE
TORRENTIAL RAINS WILL CONTINUE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...TIMBERWOOD PARK...THE DOMINION...TERRELL
HILLS...SPRING BRANCH...SMITHSON VALLEY...SHAVANO
PARK...SELMA...OLMOS PARK...MICO...LIVE OAK...LEON VALLEY...LEON
SPRINGS...HOLLYWOOD PARK...HILL COUNTRY
VILLAGE...HELOTES...GARDEN RIDGE...FAIR OAKS RANCH...
CROSS MOUNTAIN...BULVERDE AND ALAMO HEIGHTS
THESE RAINS WILL CAUSE RISES ON THE CIBOLO...HELOTES...OLMOS AND
SALADO CREEKS IN BEXAR COUNTY AND THE MEDINA RIVER IN MEDINA COUNTY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2959 9940 2927 9931 2927 9879 2915 9844
2944 9817 2960 9832 2983 9804 2997 9831
2971 9871 2953 9894
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:44 AM CDT, 59 minutes earlier.
Area forecast discussion, Jun 28, 8:44 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 AM CDT THU JUN 28 2007 .UPDATE... HAVE DONE A QUICK UPDATE TO INCREASE POPS AND SKY COVER BASED ON CURRENT AND ANTICIPATED RADAR AND SATELLITE TRENDS. OF GREAT CONCERN WILL BE THE MERGER OF TWO CONVECTIVE COMPLEXES ACROSS THE EASTERN HILL COUNTRY. REMEMBER THAT BOUNDARY MERGERS RESULTED IN THE MARBLE FALLS/BURNET COUNTY RAIN/FLOOD EVENT. THIS IS A VERY DANGEROUS FLOODING SITUATION. PLEASE REMAIN ALERT TO THIS ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. && .PREV DISCUSSION... /ISSUED 608 AM CDT THU JUN 28 2007/ UPDATE... QUICK UPDATE TO FORECAST PACKAGE TO EXTEND THE FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING. PREV DISCUSSION... /ISSUED 528 AM CDT THU JUN 28 2007/ AVIATION... CIGS 1 THSD TO 3 THSD FT BKN WILL PREVAIL THRU 17Z WITH SCT SHRA AND TSRA. CIGS 3 THSD TO 6 THSD BKN ARE FORECAST AFTER 17Z WITH AREAS OF CIGS 1 THSD TO 2 THSD OVC AND VSBYS 1 TO 3 MILES IN RAIN WITH SHOWERS AND THUNDERSTORMS. CONDITIONS ARE FORECAST TO BECOME 5 THSD SCT CIGS ABOVE 10 THSD FT AFTER 23Z WITH SCT SHRA AND TSRA. BY 05Z CIGS OF 1 THSD TO 2 THSD FT BKN TO OVC ARE EXPECTED TO FORM AGAIN. PREV DISCUSSION... /ISSUED 321 AM CDT THU JUN 28 2007/ DANGEROUSLY WET PATTERN WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK... DISCUSSION... ONE OF THE MOST DIFFICULT THINGS ABOUT THIS FORECAST PACKAGE WAS TRYING TO COME UP WITH A NEW WAY TO EMPHASIZE JUST HOW WET...AND DANGEROUS...THE WEATHER PATTERN CONTINUES TO BE. TROPICAL AIRMASS WILL CONTINUE TO SIT OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. INSTABILITY AND WEAK CIRCULATIONS ALOFT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. UNORGANIZED CONVECTION WILL IGNITE ACROSS THE REGION TODAY AND FRIDAY. THIS UNFORTUNATELY MEANS THAT EXACT LOCATIONS OF THE EXPECTED FLASH FLOODING CAN NOT BE PINPOINTED. HOWEVER...SINCE GROUNDS ACROSS THE ENTIRE CWA ARE ALREADY SATURATED...ANY ADDITIONAL RAINFALL COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD WATCH CURRENTLY IN EFFECT THROUGH THIS MORNING WILL LIKELY BE EXTENDED. THE MID-LEVEL SHEAR AXIS WILL SHIFT TO THE WEST LATE FRIDAY AND SATURDAY...AND THE BEST RAIN CHANCES WILL THUS BE CENTERED ACROSS THE RIO GRANDE PLAINS DURING THIS TIME FRAME. FOR THE REST OF THE FORECAST PERIOD...BEST RAIN CHANCES WILL GENERALLY BE ACROSS THE EASTERN HALF OF THE CWA AS INSTABILITY FROM DIURNAL HEATING AND SEA BREEZE BOUNDARIES WILL PROVIDE FOCUS FOR CONVECTION. DAYTIME HIGHS WILL CONTINUE TO BE LOWER THAN NORMAL AS EXPANSIVE CLOUD COVERAGE WILL LIMIT SUNSHINE AND HEATING. HAVE GENERALLY GONE WITH GFS NUMBERS AS IT FINALLY SEEMS TO HAVE A GRASP ON THE SCENARIO. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 85 71 89 / 100 60 50 30 40 AUSTIN BERGSTROM INTL AIRPORT 85 70 86 70 88 / 100 60 50 30 40 DEL RIO INTL AIRPORT 91 73 87 72 88 / 50 60 50 60 50 SAN ANTONIO INTL AIRPORT 84 72 84 72 88 / 100 60 60 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/06
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT THU JUN 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 441 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 28, 4:42 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 SE GEORGETOWN 30.63N 97.66W
06/28/2007 WILLIAMSON TX BROADCAST MEDIA
TEN PEOPLE IN THREE HOMES ALONG SMITH BRANCH CREEK IN
GEORGETOWN EVACUATED DUE TO FLOODING.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 42 min |
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 27, 10:38 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jun 28, 1:53 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 6:46 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.